Alert archive / Nebraska / High Wind Watches in 2019
High Wind Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at Mar 11, 2019, 4:02 PM CDT for 8 counties in Nebraska. It took effect at Mar 13, 2019, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 11, 2019, 4:02 PM CDT (21:02 UTC)
- In effect from
- Mar 13, 2019, 7:00 PM CDT
- Expired
- Mar 12, 2019, 11:09 AM CDT
- In force
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 109 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483 WWUS73 KLBF 112102 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 402 PM CDT Mon Mar 11 2019 ...High Wind Watch... NEZ007-009-010-027>029-038-071-121200- /O.NEW.KLBF.HW.A.0002.190314T0000Z-190315T0000Z/ Boyd-Rock-Holt-Loup-Garfield-Wheeler-Custer-Frontier- Including the cities of Spencer, Butte, Lynch, Bassett, Rose, Oneill, Atkinson, Taylor, Burwell, Bartlett, Ericson, Broken Bow, Curtis, Eustis, and Maywood 402 PM CDT Mon Mar 11 2019 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... The National Weather Service in North Platte has issued a High Wind Watch, which is in effect from Wednesday evening through Thursday evening. * Winds...North 30 to 40 mph with gusts up to 60 mph possible. * Timing...Late Wednesday night into Thursday. * Impacts...Driving will be especially hazardous on east-west oriented roads, and for those traveling in high-profile vehicles. Visibility may be significantly reduced due to blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ Taylor
2 follow-up statements
790 WWUS73 KLBF 120753 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 253 AM CDT Tue Mar 12 2019 ...HIGH WINDS APPEAR LIKELY WEDNESDAY NIGHT AND THURSDAY... NEZ007-009-010-120900- /O.CAN.KLBF.HW.A.0002.190314T0000Z-190315T0000Z/ Boyd-Rock-Holt- Including the cities of Spencer, Butte, Lynch, Bassett, Rose, Oneill, and Atkinson 253 AM CDT Tue Mar 12 2019 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in North Platte has cancelled the High Wind Watch. A winter storm watch is now in effect for high winds and significant snowfall in this area. $$ NEZ027>029-038-071-122100- /O.CON.KLBF.HW.A.0002.190314T0000Z-190315T0000Z/ Loup-Garfield-Wheeler-Custer-Frontier- Including the cities of Taylor, Burwell, Bartlett, Ericson, Broken Bow, Curtis, Eustis, and Maywood 253 AM CDT Tue Mar 12 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * Winds...North winds of 35 to 45 mph with gusts to 60 mph are expected Wednesday night and Thursday. * Timing...Late Wednesday night into Thursday. * Impacts...Driving will be especially hazardous on east-west oriented roads, and for those traveling in high-profile vehicles. Visibility may be significantly reduced due to blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
147 WWUS73 KLBF 121609 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1109 AM CDT Tue Mar 12 2019 ...HIGH WIND WATCH HAS BEEN REPLACED WITH A WINTER STORM WATCH... .The dynamic storm system bringing the potential strong winds also has the potential to produce significant snowfall. Therefore, the High Wind Watch has been replaced with a Winter Storm Watch as winds coupled with snowfall may create additional travel hazards. NEZ027>029-038-071-121715- /O.CAN.KLBF.HW.A.0002.190314T0000Z-190315T0000Z/ Loup-Garfield-Wheeler-Custer-Frontier- Including the cities of Taylor, Burwell, Bartlett, Ericson, Broken Bow, Curtis, Eustis, and Maywood 1109 AM CDT Tue Mar 12 2019 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in North Platte has cancelled the High Wind Watch. The dynamic storm system bringing the potential strong winds also has the potential to produce significant snowfall. Therefore, the High Wind Watch has been replaced with a Winter Storm Watch as winds coupled with snowfall may create additional travel hazards. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Mar 11, 3:48 PM CDT, 14 minutes earlier.
Area forecast discussion, Mar 11, 3:48 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service North Platte NE 348 PM CDT Mon Mar 11 2019 .SYNOPSIS... Issued at 348 PM CDT Mon Mar 11 2019 At 20Z...Temperatures have warmed into the mid 40s to lower 50s across southwest Nebraska, with lower 40s central Sandhills. Even northern Nebraska had reached the upper 30s. Skies have turned mostly cloudy across southwest and central Nebraska. && .SHORT TERM...(This evening through Tuesday night) Issued at 348 PM CDT Mon Mar 11 2019 For Tonight, A deep closed upper low will track across northern Baja Mexico. Upper ridging will remain across the Southern into the Central Plains. Stratus will develop across southwest Nebraska this evening and spread northeast overnight. Warm air advection will lead to rain across much of Kansas and southeast Nebraska. There will be a chance for light rain or drizzle across southeast portions of the area beginning late this evening thorugh tonight. Temperature look warm enough that freezing precipitation is not expected. On Tuesday, the closed upper low will move into southern Arizona. A chance for light rain or drizzle across the southeast through the day. Despite mainly cloudy skies, temperatures will warm to at least the mid 40s all areas, with mid 50s to around 50s parts of southwest Nebraska. Dewpoints will rise into the upper 30s and lower 40s across the southeast half of the area in the afternoon. For Tuesday night, The closed upper low will become negatively tilted as it moves from southern Arizona into northeast New Mexico. Rain chances increase as the system approaches. PoPs increase to 60 to over 90 percent most areas. With temperatures falling to at or below freezing across the northwest Sandhills after midnight, ice accumulations up to a tenth of an inch are possible. Light snow accumulations also possible across northern Sheridan County. .LONG TERM...(Wednesday through Monday) Issued at 348 PM CDT Mon Mar 11 2019 Upper level low pressure currently located west of Baja California will move eastward and be centered across Arizona Tuesday evening per the 11/12Z ECMWF. During the same time a long wave trough will advance eastward across western Canada and the Pacific northwest. As the longwave trough translates southeast into the central and northern Rockies, the upper level low across AZ will be pulled northeast into western KS by noontime Wednesday. Surface low pressure will be rapidly deepening across western KS during this time, with the ECMWF and GFS projecting a very deep 972 MB low pressure center by early Wednesday afternoon. Wednesday afternoon into Wednesday night, the upper low and long wave trough will merge into a very dynamic negatively tilted system. This will allow a moist trowal/cold conveyor to be directed into western and north central Nebraska. Strong northerly winds will increase late Wednesday afternoon into Wednesday night as the surface low moves into eastern Nebraska. This will allow cold air to plunge southward with rain changing to snow from west to east. Near blizzard or blizzard conditions could develop Wednesday afternoon and night across portions of the panhandle into the Sandhills as heavy snow will combine with wind gusts in excess of 55 mph. Strong winds and at least light snow will linger into Thursday morning, with winds gradually diminishing Thursday afternoon through Thursday night. The other aspect of this system will be the potential for locally heavy rainfall totals across portions of central, southwest and north central Nebraska. Lingering snow cover and a fairly significant frost depth/frozen ground could lead to local ponding of water. This system has the potential to be one of the stronger storms in the last 10 years or so - with very deep surface low pressure and abundant moisture resulting in very strong winds and heavy precipitation. Please monitor the latest forecast information. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 200 PM CDT Mon Mar 11 2019 IFR conditions expected across southwest into eastern portions of north central Nebraska tonight through Tuesday morning. Ceilings as low as 300 ft agl and visibility as low as 1sm can be expected. There will also be a chance for light rain or drizzle late tonight into Tuesday morning, which includes the KLBF terminal. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Wednesday afternoon through Thursday evening for NEZ006-008-025-026-036-037-057>059-069-070. High Wind Watch from Wednesday evening through Thursday evening for NEZ007-009-010-027>029-038-071. Winter Storm Watch from Wednesday morning through Thursday evening for NEZ005-023-024-035-094. Blizzard Warning from 6 AM Wednesday to 6 PM MDT Thursday for NEZ004-022-056. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Taylor AVIATION...Roberg
Hazardous weather outlook, Mar 11, 3:37 AM CDT, 12 hours 25 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 337 AM CDT Mon Mar 11 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-120845- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 337 AM CDT Mon Mar 11 2019 /237 AM MDT Mon Mar 11 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. A period of light freezing rain is possible tonight affecting parts of north central Nebraska. A few icy spots may develop with ice accumulations of a few hundreths of an inch. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A major winter storm with blizzard conditions possible will affect parts of western and north central Nebraska Wednesday and Thursday. Please see the latest forecasts and winter weather bulletins for details in your area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:54 AM CDT | Winter Storm Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 48 hr |
| Mar 11, 3:54 PM CDT | Blizzard Warning | LBF | Arthur, Cherry, Custer, Deuel, Garden, Garfield and 5 more | 3 days |
Nearby
High Wind Watches in Nebraska, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.